Alert archive / Florida / Red Flag Warnings in 2017
Red Flag Warning 6, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 12, 2017, 3:00 AM EDT for 6 counties in Florida. It took effect at May 12, 2017, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2017, 3:00 AM EDT (07:00 UTC)
- In effect from
- May 12, 2017, 12:00 PM EDT
- Expired
- May 12, 2017, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Nassau County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 45 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2442 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
232 WWUS82 KJAX 120700 RFWJAX URGENT - FIRE WEATHER MESSAGE National Weather Service Jacksonville FL 300 AM EDT Fri May 12 2017 FLZ022>025-030>033-036>038-040-124-125-130000- /O.NEW.KJAX.FW.W.0006.170512T1600Z-170513T0000Z/ Columbia-Baker-Inland Nassau-Inland Duval-Union-Bradford-Clay- St. Johns-Alachua-Putnam-Flagler-Marion-Coastal Nassau- Coastal Duval- 300 AM EDT Fri May 12 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW AFTERNOON RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 022, 023, 024, 025, 030, 031, 032, 033, 036, 037, 038, 040, 124, AND 125... The National Weather Service in Jacksonville has issued a Red Flag Warning, which is in effect from noon today to 8 PM EDT this evening. * AFFECTED AREA...Fire weather zones 022, 023, 024, 025, 030, 031, 032, 033, 036, 037, 038, 040, 124, and 125. * WIND...Southwest winds of 10 to 15 mph with gusts of 20 to 25 mph. * HUMIDITY...24 to 28 percent * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
985 WWUS82 KJAX 130002 RFWJAX URGENT - FIRE WEATHER MESSAGE National Weather Service Jacksonville FL 802 PM EDT Fri May 12 2017 FLZ022>025-030>033-036>038-040-124-125-130115- /O.EXP.KJAX.FW.W.0006.000000T0000Z-170513T0000Z/ Columbia-Baker-Inland Nassau-Inland Duval-Union-Bradford-Clay- St. Johns-Alachua-Putnam-Flagler-Marion-Coastal Nassau- Coastal Duval- 802 PM EDT Fri May 12 2017 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 022, 023, 024, 025, 030, 031, 032, 033, 036, 037, 038, 040, 124, AND 125... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 11, 10:07 PM EDT, 4 hours 53 minutes earlier.
Area forecast discussion, May 11, 10:07 PM EDT, 4 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jacksonville FL 1007 PM EDT Thu May 11 2017 .UPDATE...Raised min temps a few degrees to account for cloud cover and elevated winds. && .PREV DISCUSSION... .UPDATE...Low level ridge shifted south across the north central Gulf of Mexico this afternoon which helped tighten the gradient and produced a stronger westerly flow. Winds will decrease some tonight but will likely remain elevated near the coast. Considerable high clouds will continue to stream into the area around a large mid/upper ridge over the area. Conditions not favorable for fog tonight due to the combination of elevated boundary winds... dry air mass... and high clouds. Smoke from the West Mimms Wildfire will generally move east through early Friday morning and then northeast Friday afternoon. Visibilities may be locally reduced to a quarter of a mile or less near and just downstream to the east from the wildfire late tonight into early Friday morning. && .AVIATION...Areas of smoke may occasionally reduce the vsby to MVFR at JAX...VQQ...and CRG between 09Z-13Z Friday. Otherwise prevailing VFR expected with gusty west to southwest winds Friday. && .MARINE...Data buoy obs indicate SSW winds increasing offshore as nocturnal surge beginning to set in. Winds expected to veer to west and increase to 10 to 15 knots near shore and 15 to 20 knots offshore overnite where Small Craft should exercise caution. Rip Currents: Low Risk expected Friday. && .PRELIMINARY POINT TEMPS/POPS... AMG 64 89 67 84 / 0 0 30 70 SSI 68 87 71 82 / 0 0 10 70 JAX 64 92 68 86 / 0 0 10 50 SGJ 67 90 67 85 / 0 0 0 50 GNV 62 89 66 85 / 0 0 10 50 OCF 63 89 67 85 / 0 0 10 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && PP/JDS
Hazardous weather outlook, May 11, 8:17 PM EDT, 6 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jacksonville FL 817 PM EDT Thu May 11 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-121015- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 817 PM EDT Thu May 11 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Tonight... Smoke from the West Mims fire will impact areas near and just east of the West Mimms Wildfire. Visibilities may locally fall to a quarter of a mile or less in this area mainly late tonight into early Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Dangerous fire weather expected for portions of the area on Friday due to breezy winds and low humidity nearing Red Flag Warning criteria. Smoke from West Mims Wildfire will be moving northeast through southern Charlton and most of Nassau Counties Friday. Early morning visibilities will likely be reduced to less than a mile near and just northeast of the West Mims Wildfire Friday and Saturday mornings. There is a chance for thunderstorms Friday night through Saturday. Isolated strong thunderstorms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
Nearby
Red Flag Warnings in Florida, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.